Alert archive / Louisiana / Severe Thunderstorm Warnings in 2001
Severe Thunderstorm Warning 15, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Feb 27, 2001, 6:29 AM CST for Caddo Parish, Louisiana. It was in force for 31 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Feb 27, 2001, 6:29 AM CST (12:29 UTC)
- Expired
- Feb 27, 2001, 7:00 AM CST
- In force
- 31 min
- Issued by
- NWS Shreveport, LA
- Area
- Whole counties
County Caddo Parish, LA
The radar
The Shreveport radar (KSHV), 15 km from the middle of the area, began a volume at 12:28 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.5 hours before the alert went out and 17 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 19 J/kg
- Mixed-layer CIN
- -295 J/kg
- Mixed-layer LCL
- 515 m above ground
- 0-6 km bulk shear
- 0 kt
- 0-1 km storm-relative helicity
- 0 m²/s²
- 0-3 km storm-relative helicity
- 0 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS54 KSHV 271229 SVRSHV LAC017-271300- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SHREVEPORT LA 629 AM CST TUE FEB 27 2001 THE NATIONAL WEATHER SERVICE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CADDO PARISH IN NORTHWEST LOUISIANA * UNTIL 700 AM CST * AT 629 AM CST...THE SHREVEPORT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM NEAR OIL CITY...OR ABOUT 9 MILES SOUTH OF VIVIAN...MOVING EAST AT 35 MPH. THIS THUNDERSTORM WILL PRODUCE LARGE HAIL AND STRONG DAMAGING WINDS. DO NOT REMAIN OUTSIDE. REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A SEVERE THUNDERSTORM WARNING FOR... CADDO PARISH IN NORTHWEST LOUISIANA UNTIL 700 AM CST.
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Feb 27, 3:20 AM CST, 3 hours 9 minutes earlier.
Area forecast discussion, Feb 27, 3:20 AM CST, 3 hours 9 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SHREVEPORT LA 320 AM CST TUE FEB 27 2001 WET...WET AND MORE WET STUFF TO COME...WITH A WARM FRONT SCHEDULED TO PUSH NORTHWARD TODAY...ALONG WITH A COLD FRONT TO THE NW OF CWFA AS WELL. ALL AREAS OF REGION ALREADY WITH A SATURATED GROUND AND EXPECTED TO GET ANOTHER ROUND TODAY...SO WILL PUT ENTIRE REGION UNDER A WATCH FOR TODAY. RAIN IS GOING TO STICK AROUND IN THE FORECAST THROUGH THE PERIOD AND INTO EXTENDED. FRONT WILL BE SLOW TO PUSH THROUGH THE REGION...THUS AGGRAVATING AN ALREADY TROUBLESOME SITUATION WITH THE POSSIBILITY OF FLOODING. WILL SEE MORE THUNDERSTORM ACTIVITY WITH PLENTY OF LIFT AVAILABLE. WILL GO WITH AN AVN/NGM MOS BLEND FOR TEMPERATURES. 20 PRELIMS... SHV 067/050 054/043 054 +977 MLU 065/051 055/044 058 +977 TXK 059/046 050/038 052 ++77 TYR 064/050 054/040 056 +967 LFK 071/057 063/046 061 8766 .SHV...FLASH FLOOD WATCH 8FOR TODAY FOR ALL ZONES.
In the hours before
Local storm report, Feb 27, 4:27 AM CST, 2 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
427 AM CST TUE FEB 27 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0415 AM MINEOLA TX 1.00 INCH HAIL
02/27/01 WOOD REPORTED BY LAW
ENFORCEMENT
05Local storm report, Feb 27, 6:22 AM CST, 7 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT, LA
622 AM CST TUE FEB 27 2001
TIME(CST) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0545 AM HARLETON TX .75 INCH HAIL
02/27/01 HARRISON REPORTED BY LAW
ENFORCEMENT
0558 AM 10 W JEFFERSON TX 1.75 INCH HAIL
02/27/01 MARION REPORTED BY LAW
ENFORCEMENT
05The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 26, 8:29 PM CST | Severe Thunderstorm Warning | SHV | Sabine | 61 min |
Nearby
Severe Thunderstorm Warnings in Louisiana, 2001Every severe thunderstorm warning in 2001
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.